Donate

Join Mailing List

Conference Image

This is a BAATN Gathering Event

BAATN Weekend Conference

Making Space for Joy: moving through trauma, grief and shame

Saturday 13th April 2024 (including evening Dinner and entertainment) and Sunday 14th April 2024

Outline

This conference will be our second two-day conference. There’ll be keynote presentations and discussion groups, and amongst the pain, there’ll be intervals for joy. 

You can attend both days or just one. On Saturday evening we have dinner with entertainment plus a DJ. If you book everything, there’s a discount. On Saturday night, you can book a room at the conference venue or book your accommodation elsewhere in Milton Keynes. 

As always, our annual conferences offer us a rare opportunity to come together, share our knowledge, tell our stories, feel connected and gain mutual support and inspiration.

– Students, as always, get a student discount.
– Lunch and dinner are Halal

There will also be a dedicated space for prayer. Some prayer mats will be there, but feel free to bring your own, and sheeting is provided.

This conference is for people of African, Asian and Caribbean heritage. The conference is also open to other People of Colour who are also affected by prejudice due to the colour of their skin and global white power.

Dates and Times

Saturday 13th 2024 – 9:30 am registration, 10:30 am start – 5:00 pm end (Saturday Night dinner, DJ and entertainment 7:00 pm to midnight)

Sunday 14th April 2024 – 9:00 am registration, 09:30 am start – 3:30 pm end

Booking closes on the 2nd April 2024, at 1 pm.

Speakers

Chair

Eugene Ellis

Keynote speakers confirmed: Details to follow

Dr Yansie Rolston – Grief

Kam Dhillon – Shame

Karen Minikin – Alienation

Salma Darling – Movement

More about the keynote presentations

To follow

Conference Workshops

Workshops by keynote presenters and other workshops to be announced.

 

Dinner and Entertainment

DJ Tyler

Another entertainer to be announced

 

Venue

Kents Hill Park Conference Centre,

Timbold Drive, Kents Hill Park, Milton Keynes, Buckinghamshire, MK7 6BZ

Programme

Saturday, 13th April 2024

09:30 Tea / Coffee / Registration
10.30 Conference Start – Introduction to the conference and opening remarks – Eugene Ellis, founder and director of BAATN
10.45 Opening Ritual
11:00 Speaker – Karen Minkin (30 min followed by 15 mins reflections)
11:45 Break (30 mins)
12:15 Speaker – Dr Yansie Rolston (30 min followed by 15 mins reflections)
13:00 Lunch (1:30hrs)
14:30 Workshops (1hr 30 min)
16:00 Break (30 min)
16:30 Plenary and Ending Ritual (30 mins)
17.00 End
Evening Programme
19:00 Meet for welcome drinks
19:10 Entertainment 
20:00 Dinner
21:30 Entertainment – DJ
24:00 End of evening

Sunday, 14th April 2024

09:00 Registrations
09.30 Conference Start – Introduction to the conference and opening remarks
09:35 Opening Ritual 
09:45 Speaker – Kam Dhillon (30 min followed by 15 mins reflections)
10:30 Break (30 mins)
11:00 Workshops (1hr 30 min)
12:30 Lunch (1:30hrs) 
13:45 Speaker – Salma Darling (30 min followed by 15 mins reflections)
14:30 Break (30 mins)
15:00 Plenary and Ending Ritual (30 mins)
15.30 End

 

Workshops

 

  • TBC

 Cost

This conference is for people of African, Asian and Caribbean heritage. The conference is also open to other People of Colour who are also affected by prejudice due to the colour of their skin and global white power.

Accommodation will need to be booked separately. You can book single, twin and triple accommodation at the conference venue. Please book early to avoid disappointment. If you book at the conference venue, please use the code BAATN24 so that they can identify you as one of our party. You can also, of course, look for accommodation elsewhere.

MEMBER TICKET

Normal Fee
Saturday Day Ticket £110
Sunday Day Ticket £100
Saturday Dinner & Entertainment £65
Complete package Sat & Sun + Dinner & Entertainment £250
***

STUDENT MEMBER Ticket

Normal Fee
Saturday Day Ticket £82
Sunday Day Ticket £71
Saturday Dinner & Entertainment £55
Sat-Sun & Dinner £185
***

NON-MEMBER TICKET

Normal Fee
Saturday Day Ticket £145
Sunday Day Ticket £120
Saturday Dinner & Entertainment £75
Complete package Sat & Sun + Dinner & Entertainment £310

 

Booking Conditions

  • Bookings can be made any time up until Tuesday, 2nd April, at 1 pm.

  • If you have difficulty booking, email the events administrator

  • Email the events administrator to go on the waiting list if an event is full. If a place becomes available, priority will be given to those at the top of the waiting list.

Full payment will need to be made to guarantee a place.

Refund policy and other booking information

What delegates from last year said:

“The annual BAATN conference just keeps getting better and better. We get to share our pain and joy. We get to laugh and cry. We get to learn and teach. We get to Heal. More please. Is it time for a Winter and Summer conference/retreat?”
Wayne Mertins-Brown, Counsellor

“160 black and brown therapists supporting each other was so inspiring”

“My first BAATN conference, and it lived up to my expectations! I was left feeling Uplifted, Inspired and Joyful! I’m ecstatic that I have been a part of this and to have met so many incredible individuals. I feel proud of us all and what we have and will continue to achieve moving forward. Excitedly looking forward to the next conference!!! Thank you, Eugene and all the BAATN team involved in putting this together. You are appreciated!”

x Simone Reid

“Intelligence, humility, welcoming criticism and ideas and embracing them goes a long way and BAATN’s success is proof of that well-mixed cocktail. Thank you. You don’t only lead a donkey to the well but you also leave it no choice but to want to drink !! Kutenda kwakitsi kuri mumoyo (Shona saying) meaning the gratitude of a cat is in its heart, deeply felt”

MJ Maher

“This was my first conference and I instantly felt welcome and that I belonged. Thank you for a wonderful Saturday, for all the rich content and the amazing energy that made my heart smile”

Yvonne Johnson-Mills

“This weekend was so fulfilling, enriching and vibrant. I am so glad to have BAATN in my life – it has been a lifeline when I was ready to walk away from my profession”

Davina Vencatasamy

“It was a felt experience that allowed my nervous system to say you can learn to relax, breathe and play. You are home, safe with your brothers and sisters (family)”

Berhane

“My first BAATN conference but not my last…a truly wonderful experience being together for us by us” 🥰

Carol Cumberbatch”

Day tickets include lunch and refreshments throughout the day. Booking closes on the 2nd April, 1 pm. Accommodation will need to be booked separately (click on cost tab for more details)

This conference is for people of African, Asian and Caribbean heritage. The conference is also open to other People of Colour who are also affected by prejudice due to the colour of their skin and global white power.

Loading...

Pin It on Pinterest

Skip to content